Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 217, NWS Twin Cities, MN

August 13, 20104 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 13, 2010, 12:10 AM CDT for 4 counties in Minnesota. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 12:10 AM CDT (05:10 UTC)
Expired
Aug 13, 2010, 1:15 AM CDT
In force
65 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Blue Earth County, MN, Faribault County, MN, Martin County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 12:30 AM CDTTSTM WND DMGFairmont, MNLOTS OF TREES AND POWER LINES DOWN...ESPECIALLY IN WEST PART OF TOWN. 5 POWER POLES SUPPORTING HIGH VOLTAGE LINES DOWNED. ROOF OF WAREHOUSE AND LARGE GARAGE DOOR DAMAGED AT INDUSTRIAL PARK. DAMAGE REPORTED AT MARTIN COUNTY FAIRGROUNDS INCLUDING BLEACHERS BLOWN
Aug 13, 12:57 AM CDTTSTM WND GST 493 Ne Madelia, MNWIND GUST MEASURED AT MNDOT ROAD WEATHER SITE ON HWY 60 AT MILE POST 86.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3684 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KMPX 130510
SVRMPX
MNC013-043-091-165-130615-
/O.NEW.KMPX.SV.W.0217.100813T0510Z-100813T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1210 AM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...
  NORTHWESTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
  MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 115 AM CDT

* AT 1208 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ECHOLS...
  OR ABOUT 4 MILES SOUTH OF ST JAMES...AND MOVING NORTHEAST AT 40
  MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ST JAMES...
  SOUTH BRANCH...
  LA SALLE...
  LEWISVILLE...
  MADELIA...
  WINNEBAGO...
  AMBOY...
  VERNON CENTER...
  GOOD THUNDER...
  NORTHROP...
  GRANADA...
  TRUMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4410 9484 4411 9399 4381 9404 4350 9428
      4350 9482
TIME...MOT...LOC 0510Z 241DEG 34KT 4394 9461
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
858 
WWUS53 KMPX 130541
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 AM CDT FRI AUG 13 2010

MNC013-043-091-165-130615-
/O.CON.KMPX.SV.W.0217.000000T0000Z-100813T0615Z/
BLUE EARTH MN-WATONWAN MN-FARIBAULT MN-MARTIN MN-
1241 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARTIN...
NORTHWESTERN FARIBAULT...EASTERN WATONWAN AND SOUTHWESTERN BLUE EARTH
COUNTIES UNTIL 115 AM CDT...

AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR LEWISVILLE...OR 11 MILES SOUTHEAST OF ST JAMES...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MADELIA...WINNEBAGO...AMBOY...VERNON CENTER...GOOD THUNDER...
  HUNTLEY AND LAKE CRYSTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4410 9470 4411 9399 4381 9404 4350 9428
      4350 9471
TIME...MOT...LOC 0541Z 241DEG 34KT 4390 9442
WIND...HAIL <50MPH 1.00IN

$$
312 
WWUS53 KMPX 130556
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1256 AM CDT FRI AUG 13 2010

MNC013-043-091-165-130615-
/O.CON.KMPX.SV.W.0217.000000T0000Z-100813T0615Z/
BLUE EARTH MN-WATONWAN MN-FARIBAULT MN-MARTIN MN-
1256 AM CDT FRI AUG 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MARTIN...NORTHWESTERN FARIBAULT...EASTERN WATONWAN AND SOUTHWESTERN
BLUE EARTH COUNTIES UNTIL 115 AM CDT...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED 5 MILES WEST OF VERNON CENTER...OR 18 MILES EAST OF ST
JAMES...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  AMBOY...VERNON CENTER...GOOD THUNDER AND LAKE CRYSTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4350 9450 4410 9448 4411 9399 4381 9404
      4350 9428
TIME...MOT...LOC 0556Z 241DEG 34KT 4397 9425
WIND...HAIL <50MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:50 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 12, 10:50 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1050 PM CDT THU AUG 12 2010

UPDATED TO ADD THE 06Z DISCUSSION BELOW...

.DISCUSSION...

BIG ISSUE WITH THIS FORECAST IS SEVERE POTENTIAL THROUGH FRIDAY
EVENING...ALONG WITH FLASH FLOOD POTENTIAL TOMORROW IN ERN MN AND
ESPECIALLY WEST CENTRAL WISCONSIN. BEYOND THAT...COOLER AND DRIER
WEATHER STILL ON TAP TO INVADE THE AREA OVER THIS WEEKEND. FOR
NEXT WEEK...WILL HAVE NW FLOW IN PLACE...BUT CONSIDERABLE
DISAGREEMENT EXISTS BETWEEN ECMWF/GFS WITH RESPECT TO PRECIP
POTENTIAL TUESDAY.

WATER VAPOR AND UPPER AIR ANALYSIS THIS AFTERNOON SHOWS UPPER
RIDGE HAS MOVED EAST OF THE AREA OVER TO THE WRN GREAT LAKES. A
DEEP UPPER LOW IS SPINNING ACROSS NRN ALBERTA...WITH A TROUGH
EXTENDING SOUTHWEST TO ANOTHER UPPER LOW OVER ERN IDAHO. THIS HAS
RESULTED IN THE RETURN TO A PERTURBED WSW FLOW DEVELOPING OVER THE
NORTH CENTRAL CONUS...WITH SEVERAL WEAK EMBEDDED WAVES STRETCHING
FROM NORTH OF LAKE OF THE WOODS...SW TO THE BLACK HILLS. THE WAVE
OF INTEREST FOR THIS EVENING/TONIGHT IS THE ONE NEAR THE BLACK
HILLS /WHICH HAS A PV ANOMALY ASSOCIATED WITH IT/. THIS WAVE WILL
LIKELY BE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THROUGH THE
NIGHT. AT THE SFC..AN AREA OF LOW PRESSURE WAS SITUATED OVER
CENTRAL SODAK THIS AFTERNOON...WITH A PRESSURE TROUGH/WIND SHIFT
EXTENDING SOUTH FROM THE LOW INTO NW KANSAS. THE WARM FRONT
ASSOCIATED WITH THIS IS CURRENTLY JUST SOUTH OF ABERDEEN...EAST TO
GRANITE FALLS AND EXTENDS SE TO NEAR WADENA. THIS FRONT HAS
REMAINED STATIONARY MOST OF THE DAY...AS PERSISTENT CONVECTION
NORTH OF THE FRONT FROM ERN NODAK ACROSS NRN MN HAS SENT SEVERAL
OUTFLOW BOUNDARIES SOUTH THAT HAS HELPED SLOW ITS NORTHWARD
PROGRESSION. ANY SERIOUS NORTHWARD PUSH OF THIS FRONT IS STILL
BACK IN ERN SODAK...WHERE A PERSISTENT 30 KT SRLY LLJ CONTINUES TO
BLOW.

THE BIG QUESTION MARK FOR TONIGHTS ACTIVITY IS THE PRESENCE OF A
STRONG ELEVATED MIX LAYER...AND THE CAP THAT COMES WITH /LATEST
SPC MESO ANALYSIS PUTS THE 12C H7 ISOTHERM ESSENTIALLY CONCURRENT
WITH THE SFC WARM FRONT/...WHICH LEADS TO A FAIR AMOUNT OF
UNCERTAINTY FOR WHAT WILL HAPPEN TONIGHT. CU HAS STRUGGLED TO FORM
WITHIN THIS CAP...FURTHER EVIDENCE OF ITS STRENGTH. AS FOR WHERE
GREATEST WORRY IS FOR SEVERE WEATHER THIS EVENING...AND IN
PARTICULAR TORNADOES...IS WEST CENTRAL MN AS THIS IS WHERE MLCAPES
HAVE INCREASED INTO THE 3000 TO 4000+ J/KG RANGE WITH 0-1KM SHEAR
AT 30 KTS. NEEDLESS TO SAY...IF ANYTHING CAN MANAGE TO BREAK THE
CAP OUT THERE AND BECOME ROOTED IN THE BOUNDARY LAYER...THEN THERE
IS A PRETTY GOOD LIKELIHOOD THAT IT WOULD BE TORNADIC...WITH EVEN
THE POTENTIAL OF A SIGNIFICANT TORNADO OR TWO GIVEN STRENGTH OF
INSTABILITY AND SHAPE OF HODOGRAPHS IN THE AREA...THIS WILL NEED
TO BE WATCHED VERY CLOSELY THROUGH THE EVENING.

FOR THE REST OF TONIGHT...LLJ WILL BE MOVING DIRECTLY OVER THE
AREA AS EXIT REGION OF UPPER JET MOVES IN...THIS RESULTS IN
COPIOUS AMOUNTS OF DIFFERENTIAL DIVERGENCE...WHICH SHOULD HELP
CONSOLIDATE WHATEVER DEVELOPS TO THE WEST INTO A COMPLEX OR TWO.
WHERE UNCERTAINTY COMES IN IS WITH THE HRRR AND THE OTHER
SHORT/MEDIUM MODELS. THE HRRR HAS BEEN FAIRLY AGGRESSIVE ALL DAY
WITH BRINGING ACTIVITY INTO THE TWIN CITIES METRO AROUND 10 PM
/02Z/...WHERE AS THE THE REST OF THE SHORT/MEDIUM MODELS ARE MORE
IN LINE WITH THE 15Z SREF...WAITING UNTIL 5 AM /09Z/ BEFORE
BRINGING MUCH INTO THE TWIN CITIES. GIVEN STRENGTH OF CAP...HAVE
BEEN HESITANT TO BITE OFF ON THE HRRR...WHICH HAS HAD A TENDENCY
TO BE A LITTLE TOO AGGRESSIVE WITH BREAKING CAPS THIS SUMMER AND
HAVE FAVORED MORE WITH THE SREF...THINKING STORMS WILL STAY WITH
BETTER SFC AND LLJ FORCING FORCING THROUGH THE NIGHT.

TWO ISSUES AT PLAY FOR FRIDAY/FRIDAY NIGHT...SEVERE WEATHER AND
FLOODING/HEAVY RAIN POTENTIALS. LOOKING AT THE SEVERE
THREAT...VERY MOIST AIR WILL REMAIN IN PLACE...WITH MLCAPES ONCE
AGAIN APPROACHING/EXCEEDING 3000 J/KG FRIDAY AFTERNOON. BULK SHEAR
IS NOT FORECAST TO BE QUITE AS STRONG TOMORROW...BUT WITH EXPECTED
VALUES OVER 30 KTS...PLENTY WILL EXIST GIVEN DEGREE OF INSTABILITY
TO WARRANT A SEVERE THREAT. AGAIN...WITH FREEZING LEVELS UP AROUND
14/15 K FT...DO NOT THINK HAIL IS MUCH OF A THREAT...BUT GIVEN
WIND FIELDS...DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A TORNADO
OR TWO LOOKS TO BE THE MAIN SEVERE THREAT. HOWEVER...LIKE
TUESDAY...THE BIG THREAT HERE LOOKS TO BE HEAVY RAIN/FLOODING
POTENTIAL. ONCE AGAIN NAM/GFS CONSISTENT WITH BRINGING PWATS BACK
TO OR ABOVE THE 2 INCH MARK...SO HEAVY RAIN THREAT LOOKS LEGIT
GIVEN RECENT ATMOSPHERIC PERFORMANCES OVER THE PAST COUPLE OF
WEEKS. MAIN AREA OF CONCERN IS WEST CENTRAL WISCONSIN...WHERE
HEAVY RAINS FELL TUESDAY NIGHT. SOILS IN THIS AREA REMAIN
SATURATED AND RIVERS/STREAMS CONTINUE TO RUN HIGH. LATEST 6 HR
FLASH FLOOD GUIDANCE IS JUST OVER 2 INCHES FOR WEST CENTRAL WI
COUNTIES. IN ADDITION...BOTH THE 09Z AND 15Z VERSIONS OF THE SREF
HAVE BEEN HIGHLIGHTING THIS AREA FOR HEAVY RAINS FRIDAY INTO
FRIDAY NIGHT...WITH PROBS FOR GREATER THAN 2 INCHES OF RAIN IN 12
HOURS SHOWING UP RIGHT WHERE THE HEAVY RAINS FELL TUESDAY NIGHT.
BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST WEST
CENTRAL WI COUNTIES WITH THIS PACKAGE.

THE DISTURBING TREND WITH THIS SYSTEM...FROM THE WEST CENTRAL WI
PERSPECTIVE...IS THAT THEY HAVE SLOWED THE PROGRESSION OF THE
BOUNDARY THROUGH THE AREA...LIKELY RESULTING IN RAIN LINGERING A
BIT LONGER INTO SATURDAY THAN PREVIOUSLY FORECAST. FORTUNATELY...
CWA LOOKS TO COMPLETELY DRY OUT SATURDAY AFTERNOON. WOULD LIKE TO
SAY SUNDAY WOULD BE DRY...BUT ANOTHER STRONG WAVE WILL BE DROPPING
SOUTH ACROSS THE AREA...BRING THE THREAT OF SHOWERS UNDER COLD AIR
ALOFT ACROSS MAINLY NRN MN SUNDAY...THOUGH A FEW STRAY SHOWERS MAY
BE ABLE TO FIND THEIR WAY INTO NRN PORTIONS OF THE AREA. BEYOND
THAT...GFS/ECMWF BECOME AT ODDS WITH EACH OTHER FOR NEXT WEEK.
FAVORED ECMWF HEAVILY FOR EXTENDED FORECAST...AS IT HAS SHOWN MUCH
MORE CONSISTENCY THE LAST SEVERAL RUNS FOR NEXT WEEK. STILL LOOKS
LIKE SHOWERS COME BACK TUESDAY AS STRONG WAVE DROPS SE ON NW
FLOW...WITH TEMPERATURES AT OR BELOW NORMAL. NEXT WEEK WE WILL BE
PUTTING A DENT IN THE CURRENT +8 DEGREE ANOMALY AT MSP FOR
TEMPERATURES THROUGH THE FIRST 11 DAYS OF AUGUST.

&&

.AVIATION.../06Z TAF ISSUANCE/
FORECAST AVIATION CHALLENGE DURING THE PERIOD WILL BE THUNDERSTORM
CHANCES. SFC LOW PRESSURE AREA WAS OVER CENTRAL SOUTH
DAKOTA...MOVING LITTLE DURING THE PERIOD. TSTMS CONTINUE TO
REGENERATE ALONG AND NEAR WARM FRONT AND SVRL OUTFLOW BOUNDARIES.
DEWPOINTS HAD POOLED INTO THE LOWER TO MIDDLE 70S NEAR THE FRONTAL
BOUNDARY. WIND PROFILER NEAR WOODLAKE MN...SHOWED 30-40 KNOT LOW
LEVEL JET. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND TRACK NORTH
AND NORTHEAST OVER THE FORECAST AREA OVERNIGHT INTO FRIDAY MORNING.
WEATHER CONDS LOWERING TO MARGINAL TO IFR FLIGHT CATEGORY IN THE
VICINITY OF THE THUNDERSTORMS. ANOTHER S/W TROUGH WILL MOVE INTO THE
DAKOTAS LATE IN THE DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER
BATCH OF STORMS FRIDAY EVENING INTO SATURDAY MORNING.  SFC GRADIENT
WILL TIGHTEN OVER MN IN RESPONSE TO APPROACH SFC LOW. A LOW LEVEL
JET WILL ALSO STRENGTHEN AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE
OVER THE DAKOTAS.  THIS SHOULD CONTINUE TO HELP FIRE AND INITIATE
TSRA THROUGHOUT THE NIGHT.

KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF. SEE TAF
FOR DETAIL. MVFR FLYING CONDS ANTICIPATED DURING THE PERIOD AS
THUNDERSTORMS CONTINUE TO LIFT NORTHEAST. WINDS VARIABLE IN
DIRECTION AND SPEED.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN- PIERCE-RUSK-
ST. CROIX.

&&

MPG/JM
Hazardous weather outlook, Aug 12, 11:05 AM CDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 AM CDT THU AUG 12 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1105 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL
MINNESOTA EXTENDING INTO WESTERN WISCONSIN THIS AFTERNOON. HEAT
INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY IN WEST CENTRAL
MINNESOTA. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD
BECOME SEVERE LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO SHOULD NOT BE
RULED OUT. THE GREATEST RISK OVER SEVERE STORMS WOULD BE WEST OF A
LINE FROM ALEXANDRIA TO REDWOOD FALLS.

THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS TONIGHT
ACROSS MOST OF THE MINNESOTA PORTION OF THE OUTLOOK AREA. AN ISOLATED
TORNADO IS POSSIBLE IN WEST CENTRAL MINNESOTA IN THE EVENING...THEN
LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS ACROSS REST
OF THE MINNESOTA AREA OVERNIGHT. HEAVY RAINFALL COULD CAUSE
LOCALIZED FLOODING AD WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY INTO FRIDAY
EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY SOUTH CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN...AS A STRONG LOW PRESSURE
TROUGH MOVES ACROSS THE AREA. THERE MAY BE A RISK OF TORNADOES
OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN. HEAVY RAINFALL IS AGAIN POSSIBLE OVER EASTERN MINNESOTA
INTO WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL
MINNESOTA LATE THIS AFTERNOON...AND IN MUCH OF THE MINNESOTA
PORTION OF THE OUTLOOK AREA OVERNIGHT.

DRL

In the hours before

Local storm report, Aug 12, 11:18 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1118 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     FLASH FLOOD      SACRED HEART            44.78N 95.35W
08/12/2010                   RENVILLE           MN   LAW ENFORCEMENT

            ROAD CLOSED...KNEE DEEP WATER ON U.S. HWY 212 WESTERN
            RENVILLE COUNTY.

&&

CARLYON
Local storm report, Aug 12, 11:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1131 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     FLASH FLOOD      GRANITE FALLS           44.81N 95.54W
08/12/2010                   CHIPPEWA           MN   LAW ENFORCEMENT

            ROAD CLOSED...KNEE DEEP WATER ON U.S. HWY 212 WESTERN
            RENVILLE COUNTY.

&&

CARLYON
Local storm report, Aug 12, 11:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1136 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             SACRED HEART            44.78N 95.35W
08/12/2010  E0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 12, 11:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1137 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      SACRED HEART            44.78N 95.35W
08/12/2010                   RENVILLE           MN   TRAINED SPOTTER

            STREET FLOODING.

&&

CARLYON
Local storm report, Aug 12, 11:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1148 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HAIL             SACRED HEART            44.78N 95.35W
08/12/2010  E0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Aug 12, 11:57 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 PM CDT THU AUG 12 2010

WIZ016-027-130600-
CHIPPEWA-RUSK-
1157 PM CDT THU AUG 12 2010

AT 1154 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTHWEST OF CONRATH. THIS STORM WAS MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4538 9069 4537 9091 4522 9092 4522 9093
      4522 9153 4558 9146 4564 9127 4563 9067
TIME...MOT...LOC 0457Z 240DEG 30KT 4535 9115

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:02 PM CDTTornado WarningMPXSwift43 min
Aug 12, 7:10 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift65 min
Aug 12, 7:20 PM CDTSevere Thunderstorm WarningMPXStearns, Todd40 min
Aug 12, 7:25 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod, Meeker, Sherburne, Sibley and 1 more50 min
Aug 12, 7:36 PM CDTSevere Thunderstorm WarningMPXDouglas24 min
Aug 12, 7:43 PM CDTSpecial Weather StatementMPXLe Sueur, Rice, Scott47 min
Aug 12, 7:58 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Sherburne, Stearns, Todd62 min
Aug 12, 8:08 PM CDTSpecial Weather StatementMPXAnoka, Isanti, Ramsey37 min
Aug 12, 8:14 PM CDTTornado WarningMPXBenton, Sherburne, Stearns25 min
Aug 12, 8:28 PM CDTSevere Thunderstorm WarningMPXBenton, Isanti, Kanabec, Mille Lacs, Morrison62 min
Aug 12, 8:44 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti46 min
Aug 12, 10:15 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine60 min
Aug 12, 10:57 PM CDTAreal Flood AdvisoryMPXBrown, Chippewa, Kandiyohi, Lac qui Parle, Meeker, Nicollet and 8 more6 hr
Aug 12, 11:03 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Renville, Yellow Medicine57 min
Aug 12, 11:25 PM CDTFlash Flood WarningMPXChippewa, Kandiyohi, Lac qui Parle, Renville, Yellow Medicine3 hr
Aug 12, 11:28 PM CDTSevere Thunderstorm WarningMPXRedwood, Renville, Yellow Medicine47 min
Aug 13, 12:13 AM CDTFlash Flood WarningMPXMcLeod, Meeker, Renville, Sibley, Wright3 hr
Aug 13, 12:28 AM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Renville62 min
Aug 13, 12:44 AM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 3 more3 hr
Aug 13, 1:05 AM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Scott, Sibley55 min
Aug 13, 1:12 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet, Waseca63 min
Aug 13, 1:50 AM CDTSpecial Weather StatementMPXAnoka, Dakota, Hennepin, Ramsey, Rice, Washington70 min
Aug 13, 1:56 AM CDTAreal Flood AdvisoryMPXBlue Earth, Le Sueur, Nicollet, Rice, Sibley, Steele and 1 more3 hr
Aug 13, 2:09 AM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Ramsey, Scott, Washington3 hr
Aug 13, 2:09 AM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice, Steele, Waseca66 min
Aug 13, 2:52 AM CDTSevere Thunderstorm WarningMPXGoodhue53 min
Aug 13, 3:14 AM CDTSevere Thunderstorm WarningMPXDakota, Rice, Steele61 min
Aug 13, 3:30 AM CDTFlash Flood WarningMPXGoodhue3 hr
Aug 13, 3:41 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington64 min
Aug 13, 3:55 AM CDTTornado WarningMPXGoodhue18 min
Aug 13, 4:11 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Le Sueur, Rice, Scott, Washington64 min
Aug 13, 4:26 AM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more64 min
Aug 13, 4:38 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington67 min
Aug 13, 5:25 AM CDTSpecial Weather StatementMPXPope50 min
Aug 13, 5:38 AM CDTSevere Thunderstorm WarningMPXPope, Stevens, Swift52 min
Aug 13, 6:10 AM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift50 min
Aug 13, 6:52 AM CDTSpecial Weather StatementMPXMeeker53 min
Aug 13, 1:05 PM CDTSpecial Weather StatementMPXIsanti40 min
Aug 13, 1:46 PM CDTSpecial Weather StatementMPXStearns29 min
Aug 13, 2:13 PM CDTTornado WarningMPXChisago17 min
Aug 13, 2:25 PM CDTSevere Thunderstorm WarningMPXBenton, Meeker, Morrison, Sherburne, Stearns, Todd and 1 more65 min
Aug 13, 2:37 PM CDTSpecial Weather StatementMPXCarver, McLeod, Nicollet, Sibley23 min
Aug 13, 2:53 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Sibley, Wright52 min
Aug 13, 3:01 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison, Sherburne, Stearns, Wright59 min
Aug 13, 3:19 PM CDTSevere Thunderstorm WarningMPXBenton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more56 min
Aug 13, 4:34 PM CDTSpecial Weather StatementMPXMcLeod, Sherburne, Wright41 min
Aug 13, 4:36 PM CDTSpecial Weather StatementMPXMcLeod, Sherburne, Wright39 min
Aug 13, 5:34 PM CDTTornado WarningMPXBlue Earth, Le Sueur, Waseca56 min
Aug 13, 5:36 PM CDTSevere Thunderstorm WarningMPXWashington54 min
Aug 13, 5:40 PM CDTAreal Flood WarningMPXGoodhue6 hr
Aug 13, 6:13 PM CDTFlash Flood WarningMPXDakota66 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.